Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 24, 2025, 6:02 AM CDT for Bourbon County, Kansas; 4 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2025, 6:02 AM CDT (11:02 UTC)
- Expired
- May 24, 2025, 12:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:30 AM CDT | RAIN 2.05 | 1 W Nevada, MO | CO-OP Observer station NEVM7 Nevada. |
| May 24, 11:30 AM CDT | RAIN 2.93 | 1 N Irwin, MO | Mesonet station EW4983 Irwin. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WGUS53 KSGF 241102
FFWSGF
KSC011-MOC011-039-057-217-241715-
/O.NEW.KSGF.FF.W.0027.250524T1102Z-250524T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
602 AM CDT Sat May 24 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Bourbon County in southeastern Kansas...
Northeastern Barton County in southwestern Missouri...
Cedar County in southwestern Missouri...
Northern Dade County in southwestern Missouri...
Vernon County in west central Missouri...
* Until 1215 PM CDT Saturday.
* At 602 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nevada, Fort Scott, El Dorado Springs, Stockton, Sheldon, Walker,
Schell City, Fulton, Marmaton, Montevallo, Bronaugh, Jerico
Springs, Moundville, Richards, Milo, Deerfield, Irwin, Arcola,
Metz, Umber View Heights, Harwood, Milford, Stotesbury, Horton,
Olympia, Verdella, Hannon, Filley, Cedarville, Wagoner, Garland,
Sylvania, Cedar Springs, Hammond, Caplinger Mills, Neola, Pawnee
Station, Arnica, Cane Hill and Devon.
This includes the following low water crossings...
Sons Creek at County Road 113, Clear Creek at Rebel Road and West
Fork Pryor Creek at Blair Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3804 9461 3806 9461 3805 9423 3803 9424
3803 9423 3806 9413 3804 9406 3790 9407
3789 9381 3783 9381 3783 9363 3774 9363
3774 9361 3757 9362 3757 9386 3744 9386
3765 9462 3767 9462 3767 9492 3804 9481
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Titus1 follow-up statement
708
WGUS73 KSGF 241707
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1207 PM CDT Sat May 24 2025
KSC011-MOC011-039-057-217-241717-
/O.EXP.KSGF.FF.W.0027.000000T0000Z-250524T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bourbon KS-Barton MO-Cedar MO-Dade MO-Vernon MO-
1207 PM CDT Sat May 24 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR
EASTERN BOURBON, NORTHEASTERN BARTON, CEDAR, NORTHERN DADE AND
VERNON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however additional rainfall is expected later this evening
and tonight. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Monday for portions
of southeast Kansas and Missouri.
&&
LAT...LON 3804 9461 3806 9461 3805 9423 3803 9424
3803 9423 3806 9413 3804 9406 3790 9407
3789 9381 3783 9381 3783 9363 3774 9363
3774 9361 3757 9362 3757 9386 3744 9386
3765 9462 3767 9462 3767 9492 3804 9481
$$
SMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 5:50 AM CDT, 12 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms for Memorial Day Weekend (60-90% daily chances). Flood Watch in effect now through Monday night with widespread total rainfall amounts of 2-5 inches with localized amounts up to 8 inches.
- Marginal to Slight (1-2 of 5) severe risk tonight, then again Sunday night, especially west of Highway 65. Main threat is wind and hail with up to 2 inches tonight.
Area forecast discussion, May 24, 5:50 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
550 AM CDT Sat May 24 2025
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms for Memorial Day
Weekend (60-90% daily chances). Flood Watch in effect now
through Monday night with widespread total rainfall amounts of
2-5 inches with localized amounts up to 8 inches.
- Marginal to Slight (1-2 of 5) severe risk tonight, then again
Sunday night, especially west of Highway 65. Main threat is
wind and hail with up to 2 inches tonight.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 133 AM CDT Sat May 24 2025
Surface analysis shows the stationary front draped NW to SE over NW
OK down to southern AR. The 850mb low-level jet has ramped up
tonight bringing warm air advection and convection has been
ongoing over the area already this evening. Convection has set
up in a line from Nevada down to West Plains and that area has
already seen around 1-3" of rain so far with more to come. Flood
Advisories and Flood Warnings will be issued as needed tonight.
Right now, there have been elevated hailers forming over NE OK
and NW AR just north of the front. CAMs (convective allowing
models) show these scattered storms filling into an MCS type
structure over the next few hours with a strong bowing segment
over the Four Corners region early this morning. Depending on
where the strongest part of the MCS sets up, areas along and
south of a Nevada to West Plains line could see damaging wind
gusts up to 70 mph where SPC has a Slight Risk (2/5) for severe
weather. The main threats with these storms early this morning
will be frequent lightning, heavy rainfall, large hail, and
damaging wind gusts.
There will be a lull in rain this afternoon and evening with
more storms firing up tonight in a similar fashion as they did
Friday night. The LLJ will work to bring in WAA overnight again
bringing in showers and thunderstorms tonight with the main
threats being large hail up to 2" and damaging wind gusts up to
70 mph and heavy rainfall as a few supercells may be involved
with tonight's system.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 133 AM CDT Sat May 24 2025
The holiday weekend will be an active one with multiple rounds
of showers and thunderstorms expected due to a stationary front
that will set itself up over SW KS down to northern AR. The area
that will see the most action this weekend will primarily be
south of I-44. With the front sitting in mostly the same area
over the weekend, this will lead to training storms bringing an
influx of rain to southern MO. There is a Slight Risk (2/5) for
severe weather for McDonald, southern Barry, and southern Stone
counties Sunday and a Moderate Excessive Rainfall Outlook (3/4)
from WPC for Sunday as well. As mentioned in the previous
discussion, the atmosphere will be primed for heavy rainfall to
occur leading to flooding over the weekend especially with
saturated soils and high precipitable water values (PWATs). We
reach PWAT values near the 1.6-1.7" range this weekend which is
near the daily max and above the 90th percentile for this time
of year. Plenty of moisture coupled with a low-level jet and a
stationary front will lead to flash flooding which is why we
have a Flood Watch out from now until 7 PM Monday for rainfall
totals around 2-5" with a few locations approaching 8" over SW
MO. If you do have outdoor plans this weekend, be sure to stay
up to date with the latest forecasts as any nearby rivers or
streams will rise quickly.
As for severe weather, with the front wobbling north/south over
the Four Corners region (KS/MO/OK/AR) we'll have to monitor for
severe weather this weekend as well. There will be breaks in
the convection and there may be hours of dry time in between
rounds of rain. The main timing with these storms will be in the
evening and overnight hours as that low-level jet gets going
over eastern OK. MUCAPE will be around 1300-1500 J/kg all
weekend with 700-500mb lapse rates at 7-8 C/km with dewpoints in
the 60s over SW MO. Main threats with Sunday night's storms will
be large hail and damaging winds. With all the outdoor
activities ongoing this weekend, be sure to be weather aware for
flooding and severe weather in your area.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 547 AM CDT Sat May 24 2025
Ceilings will bounce around through the morning due to
convection. Ceilings may get as low as IFR with visibilities
dropping to 1 to 2 SM within these heavier precipitation bands.
Main threats with these storms will be frequent lightning,
heavy rainfall, and large hail. Rain will taper off by late
morning from west to east. Expect rain to return this evening
after 00z. Winds will be out of the southeast through the
period with gusts up to 20 mph, but could be higher in and
around thunderstorms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Monday evening for KSZ073-097-101.
MO...Flood Watch through Monday evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...SoriaHazardous weather outlook, May 24, 5:55 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 555 AM CDT Sat May 24 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 555 AM CDT Sat May 24 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Showers and thunderstorms will persist through the late morning hours. There is a Slight Risk (2/5) for severe weather along a line from Fort Scott, KS down to the Shell Knob, MO area and west. Main threats will be wind, hail, lightning, and heavy rainfall as most storms will be elevated in nature. Hail could be as large as 2 inches within these storms. Some areas over SW MO will see 2-3" of rain by the end of this first round. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Daily and nightly 60 to 90 percent rain and thunderstorm chances return for Memorial Day Weekend. There is potential for more widespread heavy rainfall amounts across the Ozarks, leading to flooding. Increased stream and river flows are likely this weekend. There is also a risk for marginally severe thunderstorms during this period. Currently, there is a Marginal (1/5) to Slight (2/5) Risk for severe weather Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for southwestern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Soria
In the hours before
Special weather statement, May 24, 1:00 AM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
100 AM CDT Sat May 24 2025
MOZ102-240630-
Barry MO-
100 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BARRY COUNTY
THROUGH 130 AM CDT...
At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over
Washburn, or 7 miles southwest of Cassville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Roaring River State Park, Cassville, Seligman, Exeter, Butterfield,
Washburn, and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3652 9399 3664 9407 3678 9387 3658 9374
TIME...MOT...LOC 0559Z 244DEG 20KT 3661 9397
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:39 AM CDT | Flash Flood Warning | SGF | Cherokee | 8 hr |
| May 23, 11:26 PM CDT | Areal Flood Advisory | SGF | Dade, Greene | 6 hr |
| May 24, 1:00 AM CDT | Special Weather Statement | SGF | Barry | 30 min |
| May 24, 1:07 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 8 hr |
| May 24, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 43 min |
| May 24, 1:49 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Polk | 8 hr |
| May 24, 2:58 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 7 hr |
| May 24, 5:32 AM CDT | Flash Flood Warning | SGF | Barry, McDonald | 7 hr |
| May 24, 8:42 AM CDT | Areal Flood Warning | SGF | Ozark, Taney | 22 hr |
| May 24, 9:11 AM CDT | River Flood Warning | SGF | Christian, Stone | 4 days |
| May 24, 9:11 AM CDT | River Flood Warning | SGF | Stone | 4 days |
| May 24, 9:11 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 24, 9:43 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 21 hr |
| May 24, 9:43 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Polk | 21 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.